luteallady

141d

Does anyone have tips for transitioning to a different SSRI? I'm transitioning from Lexapro to Paxil right now and really feeling the Lexapro withdrawal. I'm completely exhausted and having trouble staying awake during the day.

Anxiety (Including GAD)

Chronic Nausea and Vomiting

Depression

acute lethargy

Escitalopram

View all
  • Skipeople

    141d

    Slow is best. Cross tapering can take time. So as the Lexapro dose gets smaller, the Paxil dose gets higher. If the withdrawal symptoms are super bad, talk with your provider. You may be on too low of a dose of Paxil or reducing Lexapro too quickly.

  • Phy201

    141d

    Exactly what skipeople said. Slower is better for reducing the withdrawal. Im about to change ssri myself. I hope you transition gets easier! \

  • srea

    141d

    Can I ask why you’re switching? Haven’t done this myself.

  • E_belli

    141d

    I agree with the others. Slow is very important to lessen the withdrawal. When I transitioned from an SNRI (Pristiq) that I had been on for almost 5 years to a new SSRI (Prozac) I also experienced withdrawal even going very slow. Cross tapering can be hard but definitely tell your psych how you're feeling so they may be able to switch things faster or slower if needed. After about 3 months of slowly tapering, my withdrawal symptoms disappeared. But they progressively got better as time passed. For me, the worst side effects were the killer brain zaps (primarily) and nausea (secondary). But no worries! It does get better for sure, it just takes time. I would also recommend taking the meds at the exact same time everyday while your transitioning. Good luck!

  • Strawberry_Princess

    141d

    When I moved from Prozac to Cymbalta, Paxil was also suggested as it is in the same category as Cymbalta. If cymbalta wasn’t an option I would have gone for Paxil. Transitioning honestly takes a couple of weeks to get off one and onto another. Give the Paxil a two week chance if you can unless you get awful side effects

  • PeppermintAnn

    141d

    like everyone said - slow is best! i got switched off of lexapro WAY too quickly and it heavily messed with my brain.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.